# SDR 2007UALA00436

- Difficulty date: February 13, 2007
- Submitted: February 16, 2007
- Operation: Air carrier
- Aircraft: N430UA
- Make and model: Airbus A320-232
- Aircraft serial: 568
- Aircraft time: 38,777 hours, 13,721 cycles
- Engine: Iae V2527A5
- System (JASC): 5520 · Elevator Structure
- Part: Elevator
- Condition: Damaged
- Location: Lt And Rt
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LEFT AND RIGHT ELEVATORS WERE FOUND TO HAVE SUSPECTED AREAS OF WATER INGRESSION.  [SUP 05-16-07]  A THERMOGRAPHIC INSPECTION FOUND 3 AREAS ON UPPER SURFACE AND 1 AREA ON LOWER SURFACE OF LEFT ELEVATOR WITH SUSPECTED WATER INGRESSION. SIMILAR INSPECTION OF RIGHT ELEVATOR FOUND 8 SUSPECTED AREAS ON UPPER SURFACE. ONE AREA ON EACH ELEVATOR WAS CUT OUT, BUT NO WATER WAS FOUND. AIRBUS WAS ADVISED OF RESULTS AND APPROVED OTHER AREAS OF SUSPECTED DAMAGE AS INTERIM FLIGHT WORTHY WITH FOLLOW-UP INSPECTIONS AND/OR REPAIRS IN THE FUTURE. AREAS THAT WERE ALREADY CUTOUT WERE REPAIRED IN ACCORDANCE WITH SRM.
